Alert archive / Washington / Wind Advisories in 2007
Wind Advisory 23, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Sep 22, 2007, 6:21 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Sep 22, 2007, 7:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2007, 6:21 AM PDT (13:21 UTC)
- In effect from
- Sep 22, 2007, 7:00 AM PDT
- Expired
- Sep 22, 2007, 9:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Pendleton, OR
Counties Kittitas County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 1.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 221321 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 621 AM PDT SAT SEP 22 2007 ...VERY WINDY THROUGH THIS EVENING IN THE KITTITAS VALLEY... .A COLD FRONT MOVING ACROSS THE PACIFIC NORTHWEST THIS MORNING HAS INCREASED WINDS SUBSTANTIALLY IN THE KITTITAS VALLEY. THOUGH THESE WINDS MAY DECREASE AROUND SUNRISE...THEY WILL REBOUND BACK TO VERY WINDY LEVELS BY LATE THIS MORNING. THE WINDS WILL PERSIST INTO THIS EVENING BEFORE WEAKENING OVERNIGHT. WAZ026-222130- /O.NEW.KPDT.WI.Y.0023.070922T1400Z-070923T0400Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 621 AM PDT SAT SEP 22 2007 ...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 30 TO 39 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH THIS EVENING OVER PORTIONS OF THE KITTITAS VALLEY. THE STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY... FROM ROCKY CANYON TO AROUND BOWERS FIELD THEN EAST TO RYEGRASS SUMMIT. WINDS ALONG THE SOUTH SIDE OF THE VALLEY WILL GENERALLY RUN 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 222005 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 105 PM PDT SAT SEP 22 2007 ...VERY WINDY THROUGH THIS EVENING IN THE KITTITAS VALLEY... .WINDS WILL INCREASE AGAIN THIS AFTERNOON ACROSS THE KITTITAS VALLEY AS AN UPPER LEVEL WAVE MOVES OVER THE AREA. THE WINDS WILL PERSIST INTO THIS EVENING BEFORE WEAKENING OVERNIGHT. WAZ026-230400- /O.CON.KPDT.WI.Y.0023.000000T0000Z-070923T0400Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 105 PM PDT SAT SEP 22 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 30 TO 39 MPH WITH GUSTS TO 45 MPH WILL PERSIST THROUGH THIS EVENING OVER PORTIONS OF THE KITTITAS VALLEY. THE STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY...FROM ROCKY CANYON TO AROUND BOWERS FIELD THEN EAST TO RYEGRASS SUMMIT. WINDS ALONG THE SOUTH SIDE OF THE VALLEY WILL GENERALLY RUN 15 TO 25 MPH WITH GUSTS TO NEAR 40 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 230344 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 844 PM PDT SAT SEP 22 2007 WAZ026-230445- /O.EXP.KPDT.WI.Y.0023.000000T0000Z-070923T0400Z/ KITTITAS VALLEY- INCLUDING THE CITY OF...ELLENSBURG 844 PM PDT SAT SEP 22 2007 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. WINDS HAVE DECREASED IN THE KITTITAS VALLEY YET WILL REMAIN BREEZY THROUGH THE NIGHT. THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Sep 22, 4:55 AM PDT, 1 hour 26 minutes earlier.
Area forecast discussion, Sep 22, 4:55 AM PDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 455 AM PDT SAT SEP 22 2007 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH SUNDAY NIGHT...UPPER TROUGH TO SWING ACROSS THE PACIFIC NORTHWEST DURING THE NEXT 24 TO 36 HOURS. THIS TROUGH WILL BRING SOME COOLING TODAY...WITH MORE COOLING SUNDAY. WINDS WILL BECOME BREEZY TO LOCALLY WINDY THIS AFTERNOON AND EVENING. WINDS IN THE KITTITAS VALLEY MAY APPROACH WIND ADVISORY LEVELS OF 30-39 MPH SUSTAINED. FOR NOW WILL HOLD OFF ON ISSUING ADVISORY PENDING TRENDS THAT ESTABLISH DURING THE DAY. PRECIP WITH THIS SYSTEM WILL BE LIMITED OVER SOUTHEAST WASHINGTON AND NORTHEAST OREGON. TIMING OF UPPER TROUGH AXIS AND ITS COMBINING WITH MOISTURE ASSOCIATED WITH UPPER LOW LIFTING OUT OF CALIFORNIA LOOKS TO FORM A BAND OF GOOD PRECIP EXTENDING FROM NEAR BURNS TO SOUTHEAST BAKER COUNTY INTO CENTRAL IDAHO. THUS ONLY EXPECT ISOLATED TO SCATTERED SHOWERS OVER GRANT...UNION...WALLOWA AND EASTERN UMATILLA COUNTIES IN OREGON AND OVER THE BLUE MOUNTAINS IN SOUTHEAST WASHINGTON THROUGH TONIGHT. WILL ALSO SEE SOME SLOP OVER PRECIP JUST EAST OF THE CASCADE CREST TODAY AND TONIGHT AS WELL. SOME LINGER SHOWERS MAY PERSIST OVER THE MOUNTAINS EAST OF THE CASCADES SUNDAY DUE TO UPSLOPE AFFECTS FROM THE NORTHWEST FLOW...THOUGH THESE SHOWERS SHOULD DIMINISH THROUGH THE DAY. UPPER LEVEL HIGH PRESSURE WILL DRY OUT THE AREA SUNDAY NIGHT...RESULTING IN CLEARING SKIES WITH LIGHTENING WINDS FOR GOOD COOLING OVERNIGHT. 90 .LONG TERM....LONG TERM...MONDAY THROUGH SATURDAY...MODELS ARE IN GENERALLY GOOD AGREEMENT THROUGH THE EXTENDED PERIOD. RIDGING OVER THE AREA WILL BRING A FAIR DAY MONDAY WITH A FEW DEGREES OF WARMING. A WEAK SYSTEM WILL MOVE THROUGH THE AREA MONDAY NIGHT WITH RAIN SHOWERS CONFINED TO THE WASHINGTON CASCADES AND NORTHEAST OREGON MOUNTAINS. AFTER THE PASSAGE OF THAT SYSTEM...THE AREA WILL SEE FAIR WEATHER THROUGH WEDNESDAY NIGHT. MODELS AGREE IN BRINGING A FRONT IN BUT DISAGREE WHETHER IT WILL ARRIVE ON THURSDAY OR THURSDAY NIGHT. CURRENT FORECAST HAS SHOWERS BOTH ON THURSDAY AND THURSDAY NIGHT IN THE MOUNTAINS AND WILL LEAVE THAT AS IS UNTIL MODELS COME INTO MORE AGREEMENT. FRIDAY LOOKS UNSETTLED WITH A FEW LINGERING RAIN SHOWERS IN THE MOUNTAINS ON A NORTHWEST FLOW. SATURDAY WILL SEE THE APPROACH OF ANOTHER SYSTEM BRINGING MAINLY MOUNTAIN RAIN SHOWERS. TEMPERATURES WILL START OUT WARM MONDAY AND TUESDAY AND GRADUALLY COOL WEDNESDAY THROUGH SATURDAY. 83 && .AVIATION...MID AND HIGH LEVEL CLOUDS WILL MOVE INTO THE AREA THIS MORNING WITH SCT-BKN CLOUDS AT 7-10K FEET AND BKN-OVC AT 20-25K FEET EXPECTED THIS AFTERNOON AS A TROUGH MOVES THROUGH THE AREA. RAIN SHOWERS WILL AFFECT TWEB ROUTE 368 MAINLY SOUTH OF KRDM. SURFACE WINDS WILL PICK UP AS WELL WITH KDLS SEEING GUSTS TO 30 KTS THIS AFTERNOON AND EVENING BEFORE SLOWLY DECREASING OVERNIGHT. OTHER TAF LOCATIONS SHOULD REMAIN BELOW 25 KTS. THE CLOUD COVER SHOULD BEGIN TO DIMINISH LATE SATURDAY NIGHT. 83 && .PRELIMINARY POINT TEMPS/POPS... PDT 70 46 65 41 / 10 10 10 0 ALW 71 49 66 47 / 10 10 10 0 PSC 74 46 70 40 / 0 0 0 0 YKM 72 39 68 37 / 0 0 0 0 HRI 73 45 69 39 / 10 10 0 0 ELN 66 44 62 39 / 0 0 10 0 RDM 70 34 64 27 / 10 10 10 0 LGD 69 43 62 34 / 20 20 10 0 GCD 69 40 63 34 / 20 20 10 0 DLS 70 50 67 45 / 0 0 10 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 90/83/83
Hazardous weather outlook, Sep 22, 5:01 AM PDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 501 AM PDT SAT SEP 22 2007 ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-231200- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY- WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- 501 AM PDT SAT SEP 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER SYSTEM WILL CONTINUE TO MOVE ACROSS THE REGION TODAY AND TONIGHT. THIS SYSTEM WILL BRING COOLER AND BREEZY WEATHER TO THE REGION. THE STRONGEST WINDS WILL BE IN THE KITTITAS VALLEY WHERE THEY COULD APPROACH ADVISORY LEVELS OF 30 TO 39 MPH THIS AFTERNOON AND EVENING. THIS SYSTEM WILL ALSO COMBINE WITH MOISTURE MOVING NORTH FROM CALIFORNIA FOR ISOLATED TO SCATTERED SHOWERS OVER PORTIONS OF CENTRAL AND NORTHEAST OREGON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. COOL AND BREEZY CONDITIONS WITH A FEW LINGERING MOUNTAIN SHOWERS CAN BE EXPECTED SUNDAY. HIGH PRESSURE WILL DRY CONDITIONS OUT FOR SUNDAY NIGHT AND MONDAY. WEAK SYSTEMS IMBEDDED IN WESTERLY FLOW ALOFT WILL BRING SLIGHT CHANCES OF RAIN AND SEASONAL TEMPERATURES TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
Nearby
Wind Advisories in Washington, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.